Sexual Dysfunction Causes: MedicinesSkip to the navigation
Some medicines may cause a decrease in your desire for sex or in your body's ability to make sex pleasurable (such as vaginal dryness or inability to have an erection). These medicines include:
- Blood pressure (hypertensive) medicines.
- Alpha-blockers, such as terazosin and doxazosin
- Calcium channel blockers
- Diabetic medicines.
- Appetite suppressants.
- Chemotherapy for cancer.
- Antiandrogens, such as cimetidine and spironolactone.
- Tamoxifen and raloxifene
- Gonadotropin-releasing hormone analgesics, such as leuprolide and goserelin
If you are taking a prescription medicine and think it might be interfering with your sexual interest and activity, talk with your doctor. He or she may be able to change your dosage or substitute another medicine that does not have these side effects.
Take your medicines exactly as prescribed. Call your doctor if you think you are having a problem with your medicine.
Primary Medical Reviewer Anne C. Poinier, MD - Internal Medicine
Specialist Medical Reviewer Carla J. Herman, MD, MPH - Geriatric Medicine
Current as ofNovember 14, 2014
To learn more about Healthwise, visit Healthwise.org
© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.